Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes palpitations when diagnosed with elevated troponin levels?

I have been discharged from hospital after three days. I went in with severe and irregular palpitations which went on for approx 12 hours. I was told my troponin level was 280 and went to cardiac ward. A second reading some hours later was 302. I was treated with blood thinners and given ecg and chest xray. I was put on ambulatory heart monitor for 24 hours. I am 65, fit non smoker, moderate drinker 5ft 10 under 12 stone. I had no chest pain or any other symptoms except for the palpitations. This has not happened before. The palpitations corrected themselves while I was in the waiting room before triage. On discharge I was given bisopropol 1.5 mg. How do those tripping readings relate to the ones I see online which give high as greater than 30 ng/l
Tue, 19 Jun 2018
Report Abuse
Cardiologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

After going through your medical details I understand your concern for your health and I would like to tell you that tropnin levels increases during any myocardial injury, Heart Failure, pulmonanry embolism or last stage renal disease. Being a moderate drinker your are very prone to have cardiac failure or another cardiac disease which requires proper evaluation and medication. It's recommended for you to limit or cease your alcohol intake, get an Echocardiography done and personally consult a Cardiologist for further management.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having some heart palpitations, which I traced to when I have a few cups of coffee over a few days. However I also feel lightheaded,...